Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 67, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 29, 2011, 4:14 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2011, 4:14 PM EDT (20:14 UTC)
- Expired
- Jul 29, 2011, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
154 WHUS71 KBUF 292014 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 414 PM EDT FRI JUL 29 2011 LEZ040-041-300200- /O.NEW.KBUF.SC.Y.0067.110729T2014Z-110730T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 414 PM EDT FRI JUL 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 3:05 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 29, 3:05 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 305 PM EDT FRI JUL 29 2011 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL PRECEDE A COLD FRONT AS IT MOVES ACROSS THE REGION THIS AFTERNOON AND EVENING. COOLER AND MORE COMFORTABLE AIR WILL SPREAD ACROSS THE REGION OVERNIGHT AND REMAIN THROUGH THE MUCH OF THE WEEKEND. THE NEXT THREAT FOR ANY SHOWERS COMES SUNDAY NIGHT AND MONDAY AS A LOW PRESSURE SYSTEM MOVES ACROSS ONTARIO AND QUEBEC && .NEAR TERM /THROUGH SATURDAY/... THE COLD FRONT HAS BEGUN TO MAKE ITS WAY ACROSS THE CWA WITH CLEARING SKIES ACROSS WESTERN LAKE ONTARIO BEGINNING TO MAKE THEIR WAY INTO NORTHWEST PARTS OF THE NIAGARA FRONTIER. LIMITED SHOWER ACTIVITY PRECEDES THE COLD FRONT WITH THE BEST SEVERE DYNAMICS TO THE SOUTH AND EAST OF THE AREA. THE FRONT WILL CONTINUE THRU THE CWA WITH MORE COMFORTABLE TEMPERATURES INTO THE LOW TO MID 60S TONIGHT. FOR SUNDAY...A SUNNY DAY ON TAP WITH TEMPERATURES AGAIN INTO THE 80S AND DEWPOINTS COMFORTABLY IN THE LOW 60S. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... HIGH PRESSURE DRAPED ACROSS THE OHIO VALLEY AND GREAT LAKES WILL SLOWLY DRIFT EAST TO THE MID ATLANTIC COAST SATURDAY NIGHT AND SUNDAY. THIS FEATURE SHOULD KEEP FAIR DRY WEATHER IN PLACE ACROSS OUR AREA THROUGH THE END OF THE DAY ON SUNDAY...THOUGH THERE WILL BE SOME INCREASE IN MID AND HIGH CLOUDS DURING THE AFTERNOON AS A WEAK COOL FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. DURING SUNDAY NIGHT AND MONDAY...THE AFOREMENTIONED WEAK COOL FRONT WILL SLOWLY DROP SOUTHEAST ACROSS THE FORECAST AREA. AS BOTH FORCING AND MOISTURE ASSOCIATED WITH THE FRONT CONTINUE TO NOT LOOK ALL THAT IMPRESSIVE...WILL JUST KEEP A LOW CHANCE OF SHOWERS/THUNDERSTORMS IN PLACE TO COVER ITS PASSAGE. WITH REGARD TO TEMPERATURES...850 MB TEMPS ARE EXPECTED TO BE IN THE VICINITY OF +15C TO +16C THROUGH THE PERIOD. THIS SHOULD SUPPORT HIGHS WELL INTO THE 80S BOTH DAYS...WHILE NIGHTTIME LOWS GENERALLY RANGE FROM THE MID 50S TO MID 60S SATURDAY NIGHT...AND A FEW NOTCHES HIGHER THAN THAT SUNDAY NIGHT. THE COOLEST READINGS WILL BE FOUND IN THE INTERIOR VALLEYS OF THE SOUTHERN TIER...WHERE THE USUAL PATCHY VALLEY FOG WILL ALSO BE LIKELY SATURDAY NIGHT. && .LONG TERM /TUESDAY THROUGH FRIDAY/... IN THE EXTENDED PORTION OF THE FORECAST...BROAD UPPER RIDGING WILL REMAIN FIRMLY ANCHORED OVER THE PLAINS AND MISSISSIPPI VALLEY... WHILE A LOW AMPLITUDE UPPER TROUGH LINGERS OVER FAR EASTERN CANADA. UNDER THIS PATTERN...850 MB TEMPS WILL CONTINUE TO RANGE IN THE MID TEENS...RESULTING IN SEASONABLY WARM TEMPERATURES PERSISTING THROUGH THE PERIOD. THIS WILL TRANSLATE INTO HIGHS GENERALLY IN THE MID 80S BY DAY...AND LOWS MOSTLY IN THE 60S AT NIGHT. IN TERMS OF PRECIPITATION...THE BULK OF THIS PERIOD ALSO LOOKS TO BE GENERALLY DRY. A BUBBLE OF SURFACE HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER TUESDAY...THEN WILL BE FOLLOWED BY A WEAK COLD FRONTAL PASSAGE SOMETIME BETWEEN WEDNESDAY AND WEDNESDAY NIGHT... BEFORE ANOTHER BUBBLE OF HIGH PRESSURE WORKS INTO THE AREA DURING THE LATTER PORTIONS OF THE WORK WEEK. GIVEN THE WEAK NATURE OF THE COOL FRONT AND CONTINUED MODEL DIFFERENCES WITH RESPECT TO THE ITS TIMING...AT THIS TIME WILL ONLY INDICATE SOME LOW CHANCE POPS TO COVER ITS PASSAGE. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... CONDITIONS ARE GENERALLY MVFR ACROSS THE REGION THE COLD FRONT IS ON OUR WESTERN DOORSTEP AND WILL BE MOVING THROUGH THE REGION OVER THE NEXT SEVERAL HOURS. SHOWERS AND LIMITED THUNDER ARE EXPECTED ACROSS THE AREA IN ADVANCE OF THIS FRONT. WITH PLENTIFUL MOISTURE SOME OF THESE SHOWERS AND THUNDERSTORMS WILL PRODUCE BRIEF VSBYS DOWN TO IFR OR LOWER. WINDS GUSTING TO 20 TO 25 KNOTS CAN BE EXPECTED IN THE VCNTY OF THE FRONT WITH WINDS WINDS VEERING FROM SW TO W. TONIGHT EXPECT CLOUDS TO QUICKLY DISSIPATE AS DRIER AIR FILTERS INTO THE REGION. WITH A NOW WET GROUND AND WINDS DIMINISHING SOME PATCHY FOG AND IFR VSBYS ARE POSSIBLE. OUTLOOK... SATURDAY AND SUNDAY...VFR. MONDAY...MAINLY VFR. CHC SHWRS. TUESDAY...VFR. WEDNESDAY...VFR. CHC SHWRS/TSTMS && .MARINE... WINDS WILL SHIFT TO NORTHWEST IN THE WAKE OF A COLD FRONT THIS EVENING. WITH HIGH PRESSURE BUILDING ACROSS THE LAKES FOR MUCH OF THE WEEKEND. WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA. && .CLIMATE... JULY HAS SEEN EXTRAORDINARY WARMTH AND SUNSHINE ACROSS WESTERN NY. DESPITE PLENTY OF CLOUD COVER...TEMPERATURES HAVE REACHED 80 ONCE AGAIN TODAY /JULY 29TH/...THE 28TH OF 29 DAYS THIS MONTH TO DO SO AT BOTH BUFFALO AND ROCHESTER. HERE ARE SOME INTERESTING TEMPERATURE STATS FOR THE MONTH SO FAR... ...WARMEST MONTHS EVER (141 YR RECORD)... (THROUGH JULY 28TH) .BUFFALO... #1...76.2...JUL 1921 #2...76.0...JUL 1955 #3...75.2...AUG 1947 #4...75.1...JUL 2011 *** (JUL 2011 WILL END BETWEEN 75.1 AND 75.3) .ROCHESTER... #1...77.8...JUL 1921 #5...75.4...JUL 1955 #8...74.8...JUL 1931 #9...74.7...JUL 1887 #10..74.6...JUL 2011 *** (JUL 2001 WILL END BETWEEN 74.7 AND 75.0) ...MOST DAYS IN A SINGLE MONTH WITH TEMPS 80 DEGREES OR HIGHER... (THROUGH JULY 29TH) .BUFFALO... #1...29.....JUL 1955 #2...28.....JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) .ROCHESTER... #1...28.....JUL 1944, JUL 2011 *** (JUL 2011 WILL END WITH 29 OR 30) && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...LEVAN NEAR TERM...LEVAN SHORT TERM...JJR LONG TERM...JJR AVIATION...LEVAN MARINE...LEVAN CLIMATE...SFM/JJR
Hazardous weather outlook, Jul 29, 3:37 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 337 PM EDT FRI JUL 29 2011 NYZ001>008-010>014-019>021-085-301945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 337 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS IT CROSSES THE REGION THIS EVENING. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-042>045-062>065-SLZ022-024-301945- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 337 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-301945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 337 PM EDT FRI JUL 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 29, 10:31 AM EDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1031 AM EDT FRI JUL 29 2011 NYZ002-011-291545- ORLEANS-GENESEE- INCLUDING THE CITIES OF...MEDINA...BATAVIA 1031 AM EDT FRI JUL 29 2011 AS OF 1023AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM ACTIVITY CONTINUES TO MOVE ACROSS THE AREA LATE THIS MORNING. THESE STORMS ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING AND RAINFALL AMOUNTS OVER AN INCH. THIS HEAVY RAINFALL WILL CREATE AREAS OF POUNDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. AR NYZ003-013-014-291545- MONROE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...GENESEO...CANANDAIGUA 1031 AM EDT FRI JUL 29 2011 AS OF 1023AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM ACTIVITY CONTINUES TO MOVE ACROSS THE AREA LATE THIS MORNING. THESE STORMS ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING AND RAINFALL AMOUNTS OVER AN INCH. THIS HEAVY RAINFALL WILL CREATE AREAS OF POUNDING WATER ON AREA ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. AR
Special weather statement, Jul 29, 10:56 AM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1056 AM EDT FRI JUL 29 2011 NYZ004-291600- WAYNE- INCLUDING THE CITY OF...NEWARK 1056 AM EDT FRI JUL 29 2011 AS OF 1055AM...A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORM ACTIVITY IS MOVING ACROSS THE AREA LATE THIS MORNING. THESE STORMS ARE PRODUCING VERY HEAVY RAIN...OCCASIONAL LIGHTNING AND RAINFALL AMOUNTS NEAR AN INCH. THIS HEAVY RAINFALL WILL CREATE AREAS OF POUNDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. AR
Special weather statement, Jul 29, 12:21 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1221 PM EDT FRI JUL 29 2011 NYZ007-291830- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 1221 PM EDT FRI JUL 29 2011 AS OF 1215PM...SHOWERS WITH EMBEDDED THUNDERSTORM ACTIVITY WILL CONTINUE TO TRACK EAST ACROSS JEFFERSON COUNTY. THESE STORMS CONTAIN MODERATE TO HEAVY RAIN...OCCASIONAL LIGHTNING WITH RAINFALL AMOUNTS OF AROUND AN INCH OR MORE. RAINFALL WILL CREATE AREAS OF PONDING WATER ON ROADWAYS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. JM
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:04 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 29, 3:16 AM EDT | Special Weather Statement | BUF | Cattaraugus | 44 min |
| Jul 29, 3:22 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 53 min |
| Jul 29, 4:16 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 24 min |
| Jul 29, 5:02 AM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 88 min |
| Jul 29, 5:46 AM EDT | Special Weather Statement | BUF | Erie | 74 min |
| Jul 29, 6:28 AM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 29, 6:47 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus | 73 min |
| Jul 29, 10:27 AM EDT | Areal Flood Advisory | BUF | Genesee, Monroe, Niagara, Orleans, Wayne | 3 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.